Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 3, NWS Fort Worth, TX

January 30, 20187 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Jan 30, 2018, 4:07 AM CST for 7 counties in Texas. It took effect at Jan 30, 2018, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2018, 4:07 AM CST (10:07 UTC)
In effect from
Jan 30, 2018, 11:00 AM CST
Expired
Jan 30, 2018, 6:00 PM CST
In force
7 hr
Issued by
NWS Fort Worth, TX

Counties Comanche County, TX, Eastland County, TX, Erath County, TX, Jack County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX

The radar

The Dyess AFB radar (KDYX), 70 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2018-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2018-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2376 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

088 
WWUS84 KFWD 301007
RFWFWD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Fort Worth TX
407 AM CST Tue Jan 30 2018

...RED FLAG WARNING IN EFFECT WEST OF A LINE FROM JACKSBORO TO
MINERAL WELLS TO COMANCHE THIS AFTERNOON. FIRE WEATHER WATCH IN 
EFFECT WEDNESDAY ALONG AND NORTHWEST OF A DENTON TO CISCO LINE...

.Dry and breezy conditions will create critical fire weather
conditions late this morning through this afternoon. A Red Flag 
Warning has been issued for areas along and west of a line from 
Jacksboro to Mineral Wells to Comanche. A Fire Weather Watch is in
effect Wednesday along and northwest of a line from Denton to 
Cisco.

TXZ100-101-115-116-129-301830-
/O.NEW.KFWD.FW.W.0003.180130T1700Z-180131T0000Z/
/O.EXT.KFWD.FW.A.0003.180131T1700Z-180201T0200Z/
Young-Jack-Stephens-Palo Pinto-Eastland-
407 AM CST Tue Jan 30 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS ALONG AND WEST
OF A LINE FROM JACKSBORO TO MINERAL WELLS TO COMANCHE...

....FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY MORNING 
THROUGH WEDNESDAY EVENING FOR AREAS ALONG AND NORTHWEST OF A LINE
FROM DENTON TO CISCO...

The National Weather Service in Fort Worth has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 6 PM CST
this evening. 

* TIMING...Red Flag Warning from late this morning through this
  afternoon. Fire Weather Watch from late Wednesday morning 
  through early Wednesday evening.

* WINDS...South winds of 15 to 20 MPH this afternoon. South winds
  of 15 to 25 mph with gusts up to 30 mph late Wednesday morning
  through Wednesday early evening.

* RH...Teens and lower 20s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

A Red Flag Warning means that extreme fire weather conditions are
either occurring now...or will shortly. A combination of strong
winds...low relative humidity...and dry vegetation can contribute
to extreme fire behavior. Avoid all outside burning and welding
today. Do not toss lit cigarette butts outside. Report wild fires
to the nearest fire department or law enforcement office.

&&

$$

TXZ130-141-301830-
/O.NEW.KFWD.FW.W.0003.180130T1700Z-180131T0000Z/
Erath-Comanche-
407 AM CST Tue Jan 30 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS ALONG AND WEST
OF A LINE FROM JACKSBORO TO MINERAL WELLS TO COMANCHE...

The National Weather Service in Fort Worth has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 6 PM CST
this evening. 

* TIMING...From 11 AM until 6 PM.

* WINDS...South winds of 15 to 20 MPH.

* RH...Dropping into the lower 20s.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that extreme fire weather conditions are
either occurring now...or will shortly. A combination of strong
winds...low relative humidity...and dry vegetation can contribute
to extreme fire behavior. Avoid all outside burning and welding
today. Do not toss lit cigarette butts outside. Report wild fires
to the nearest fire department or law enforcement office.

&&

$$

TXZ092-103-301830-
/O.EXB.KFWD.FW.A.0003.180131T1700Z-180201T0200Z/
Cooke-Denton-
407 AM CST Tue Jan 30 2018

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR AREAS ALONG AND NORTHWEST OF A LINE
FROM DENTON TO CISCO...

The National Weather Service in Fort Worth has issued a Fire
Weather Watch, which is in effect from Wednesday morning through
Wednesday evening. 

* TIMING...Late Wednesday morning through early Wednesday evening.

* WINDS...South winds of 15 to 25 mph with gusts up to 30 mph.

* RH...Teens and lower 20s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ091-102-117-301830-
/O.EXT.KFWD.FW.A.0003.180131T1700Z-180201T0200Z/
Montague-Wise-Parker-
407 AM CST Tue Jan 30 2018

...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR AREAS ALONG AND NORTHWEST OF A LINE
FROM DENTON TO CISCO...

* TIMING...Late Wednesday morning through early Wednesday evening.

* WINDS...South winds of 15 to 25 mph with gusts up to 30 mph.

* RH...Teens and lower 20s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
2 follow-up statements
451 
WWUS84 KFWD 301850
RFWFWD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Fort Worth TX
1250 PM CST Tue Jan 30 2018

...RED FLAG WARNING IN EFFECT WEST OF A LINE FROM JACKSBORO TO
MINERAL WELLS TO COMANCHE THIS AFTERNOON. FIRE WEATHER WATCH IN
EFFECT WEDNESDAY ALONG AND NORTHWEST OF A DENTON TO CISCO LINE...

.Dry and breezy conditions will create critical fire weather
conditions this afternoon. A Red Flag Warning has been issued for
areas along and west of a line from Jacksboro to Mineral Wells to
Comanche. A Fire Weather Watch is in effect Wednesday along and 
northwest of a line from Denton to Cisco.

TXZ100-101-115-116-129-310000-
/O.CON.KFWD.FW.W.0003.000000T0000Z-180131T0000Z/
/O.CON.KFWD.FW.A.0003.180131T1700Z-180201T0200Z/
Young-Jack-Stephens-Palo Pinto-Eastland-
1250 PM CST Tue Jan 30 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR CRITICAL FIRE WEATHER CONDITIONS ALONG AND WEST OF A LINE
FROM JACKSBORO TO MINERAL WELLS TO COMANCHE...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS
ALONG AND WEST OF A LINE FROM JACKSBORO TO MINERAL WELLS TO
COMANCHE...

The National Weather Service in Fort Worth has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 6 PM CST
this evening.

* TIMING...Red Flag Warning this afternoon. Fire Weather Watch 
  from late Wednesday morning through early Wednesday evening. 

* WINDS...South winds of 15 to 20 MPH this afternoon. South 
  windsof 15 to 25 mph with gusts up to 30 mph late Wednesday 
  morning through Wednesday early evening. 

* RH...Teens and lower 20s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

A Red Flag Warning means that extreme fire weather conditions are
either occurring now...or will shortly. A combination of strong
winds...low relative humidity...and dry vegetation can contribute
to extreme fire behavior. Avoid all outside burning and welding
today. Do not toss lit cigarette butts outside. Report wild fires
to the nearest fire department or law enforcement office.

&&

$$

TXZ130-141-310000-
/O.CON.KFWD.FW.W.0003.000000T0000Z-180131T0000Z/
Erath-Comanche-
1250 PM CST Tue Jan 30 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR CRITICAL FIRE WEATHER CONDITIONS ALONG AND WEST OF A LINE
FROM JACKSBORO TO MINERAL WELLS TO COMANCHE...

* TIMING...until 6 PM.

* WINDS...South winds of 15 to 20 MPH.

* RH...Dropping into the lower 20s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that extreme fire weather conditions are
either occurring now...or will shortly. A combination of strong
winds...low relative humidity...and dry vegetation can contribute
to extreme fire behavior. Avoid all outside burning and welding
today. Do not toss lit cigarette butts outside. Report wild fires
to the nearest fire department or law enforcement office.

&&

$$

TXZ091-092-102-103-117-310000-
/O.CON.KFWD.FW.A.0003.180131T1700Z-180201T0200Z/
Montague-Cooke-Wise-Denton-Parker-
1250 PM CST Tue Jan 30 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR AREAS ALONG AND NORTHWEST OF A LINE
FROM DENTON TO CISCO...

* TIMING...Late Wednesday morning through early Wednesday 
  evening. 

* WINDS...South winds of 15 to 25 mph with gusts up to 30 mph.

* RH...Teens and lower 20s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
738 
WWUS84 KFWD 310014
RFWFWD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Fort Worth TX
614 PM CST Tue Jan 30 2018

...RED FLAG WARNING FOR AREAS ALONG AND WEST OF A LINE FROM 
JACKSBORO TO MINERAL WELLS TO COMANCHE EXPIRED AT 6 PM...

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY ALONG AND NORTHWEST OF 
A COMANCHE TO FORT WORTH TO GAINESVILLE LINE FOR WINDY, WARM AND 
DRY CONDITIONS...

.A Fire Weather Watch is in effect Wednesday along and northwest 
of a line from Comanche to Fort Worth to Gainesville. Gusty
southerly winds, warm temperatures and low relative humidities
will result in critical fire weather conditions Wednesday in the
Fire Weather Watch area.

TXZ100-101-115-116-129-310815-
/O.EXP.KFWD.FW.W.0003.000000T0000Z-180131T0000Z/
/O.CON.KFWD.FW.A.0003.180131T1700Z-180201T0200Z/
Young-Jack-Stephens-Palo Pinto-Eastland-
614 PM CST Tue Jan 30 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS...

...RED FLAG WARNING HAS EXPIRED FOR CRITICAL FIRE WEATHER 
CONDITIONS ALONG AND WEST OF A LINE FROM JACKSBORO TO MINERAL 
WELLS TO COMANCHE...

* TIMING...Fire Weather Watch from late Wednesday morning through
  early Wednesday evening. 

* WINDS...South winds of 15 to 25 mph with gusts up over 30 mph 
  late Wednesday morning through Wednesday early evening.

* RH...Teens and lower 20s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ130-141-310815-
/O.EXP.KFWD.FW.W.0003.000000T0000Z-180131T0000Z/
/O.EXA.KFWD.FW.A.0003.180131T1700Z-180201T0200Z/
Erath-Comanche-
614 PM CST Tue Jan 30 2018


...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS...

* TIMING...Fire Weather Watch from late Wednesday morning through
  early Wednesday evening. 

* WINDS...South winds of 15 to 25 mph with gusts up over 30 mph 
  late Wednesday morning through Wednesday early evening.

* RH...25 to 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ118-131-132-310815-
/O.EXA.KFWD.FW.A.0003.180131T1700Z-180201T0200Z/
Tarrant-Hood-Somervell-
614 PM CST Tue Jan 30 2018


...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY 
EVENING FOR CRITICAL FIRE WEATHER CONDITIONS...

* TIMING...Fire Weather Watch from late Wednesday morning through
  early Wednesday evening. 

* WINDS...South winds of 15 to 25 mph with gusts up over 30 mph 
  late Wednesday morning through Wednesday early evening.

* RH...25 to 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ091-092-102-103-117-310815-
/O.CON.KFWD.FW.A.0003.180131T1700Z-180201T0200Z/
Montague-Cooke-Wise-Denton-Parker-
614 PM CST Tue Jan 30 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS...

* TIMING...Fire Weather Watch from late Wednesday morning through
  early Wednesday evening. 

* WINDS...South winds of 15 to 25 mph with gusts up over 30 mph 
  late Wednesday morning through Wednesday early evening.

* RH...minimum relative humidity of 25 to 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Jan 30, 4:02 AM CST, 5 minutes earlier.

Area forecast discussion, Jan 30, 4:02 AM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
402 AM CST Tue Jan 30 2018

.SHORT TERM...
A deep upper trough across the east and a broad ridge across the
central and western part of the country places North Texas beneath
a dry northwest flow regime. At the surface, a ridge axis moved
in overnight and was located over central and eastern parts of the
forecast area early this morning. The proximity of the ridge has
allowed winds to become calm to light and variable, leading to ideal
radiative cooling conditions. Temperatures have dropped below
freezing across a good portion of the region, and all but the main
heat island areas of the Metroplex will likely fall to or below
freezing by sunrise this morning.

South winds will return today as the high pressure ridge shifts
east of the forecast area. A tightening pressure gradient will
cause winds to increase to 10-20 MPH this afternoon along and
west of the I-35 corridor. When combined with the dry airmass, dry
vegetation and temperatures climbing into the 60s, heightened
fire danger can be expected. The western-most counties will
approach critical fire weather conditions due to the abundance of
dry, cured vegetation, and a Red Flag Warning will be issued
roughly along and west of a line from Jacksboro to Mineral Wells
to Comanche. Conditions will improve this evening as temperatures
drop and relative humidity values increase. South winds and
increasing low level moisture will keep tonight's low temperatures
in the upper 30s to lower and mid 40s.

30

&&

.LONG TERM...
/Wednesday Through Monday/

Wednesday will be likely our busiest day through the weekend with
regard to fire weather, as it will be our warmest day due to
veered low level flow up through 850mb and ample sunshine. Areas
north of I-20 will see southwesterly 925mb winds in the 35-45 knot
range underneath a strong mid level subsidence inversion. These
winds will mix with south-southwest surface wind speeds 15-25 mph
and gusty and highs soaring into the 70s outside of our extreme
eastern counties. The combination of the warm and windy conditions
and dry small vegetation and grasses will set up a busy fire
weather day for the area with critical to elevated conditions
across North and Central Texas. The warmest temperatures (75-80
degrees), lowest afternoon humidity values below 30 percent, and
lowest fuel moisture per area RAWS data (6-8) will be across our
far western counties between 11 am and 8 pm Wednesday afternoon.
We have expanded the Fire Weather Watch to areas northwest of a
Denton to Cisco line where the combination of small
vegetation/grasses and meteorological conditions will be the most
conducive for fire starts and rapid fire spreads. The rest of the
area will be windy as well with cooler high temperatures,
especially east of I-35/35E, but that does NOT mean fire can't
start and spread and create havoc. These areas will still be
considered in an elevated risk for grass fires, just have higher
humidity values.

Gradual height falls aloft will occur over the Plains and Texas
Wednesday night, as shortwave energy drives east-southeast across
Oklahoma and Kansas. As the shortwave shunts east into the Ozarks
and Mississippi Valley overnight, flow aloft will help support a
surface cold front southward into our northwest counties by
sunrise Thursday. Continue modest southwest winds 10-15 mph and
increasing cloud cover ahead of the cold front will result in low
temperatures well above normal and in the 40s northwest to the 50s
southeast. The cold front will move southeast progressively through
the CWA on Thursday, as continued support from northwest flow
aloft keeps this feature moving along. Morning high temperatures
in the upper 50s to mid 60s looks reasonable across the northwest
half of the region, while southeast areas still rise to around 70
degrees with the cold front arriving later in the day. Elevated
fire weather conditions may continue across Central Texas, though
wind speeds should be lower with minimum humidity values well
above critical levels. I have removed the slight chance of showers
across the east for Thursday, as moisture is relatively shallow
and remains confined below a continue subsidence inversion aloft.
I have instead put in a chance for sprinkles, as there appears to
be little chance of any precipitation of convective nature per
environmental interrogation.

The end of the week ends on a colder note, though not abnormally
cold, as this airmass will not be of arctic origin. Friday will
start off mostly in the 30s, except some lower 40s across Central
Texas. Northeast winds 10 to 15 mph and broken cloudiness will
result in highs only in the 50s. Friday night will not be as cold,
as winds turn back from the southeast, with lingering cloud cover
insulating the surface from any means of radiational cooling. The
center of surface high pressure will remain well off to the
northeast of the area with lows should averaging in the upper 30s
to lower 40s. Saturday will see a warm up at least across areas
west of I-35, where highs 65 to 75 degrees look likely where
strong low level warm advection and at least partial sunshine is
expected. Clouds will be entrenched across the east where highs
will only be in the upper 50s. The entire area should see gusty
south winds through midday, or early afternoon before a cold front
approaches and slackens wind speeds. It's quite possible that
elevated fire weather conditions will briefly rear their head
again Saturday afternoon across our far western counties once
again as moisture recovery lags across that area. Enough moisture
may exist across our far southeast counties for a few light
showers or sprinkles and where weak isentropic ascent occurs.

A strong arctic cold front appears to arrive during the predawn
hours Sunday, so low temperatures outside of the Red River Valley
should remain in the upper 30s to lower 40s. Medium Range models
are in fair agreement on the frontal timing with a chilly end to
the weekend and into early next week. Highs each day will struggle
into the 40s north to lower 50s Central Texas. Where discrepancies
still occur with shortwave energy rotating through a broad, full
latitudinal longwave trough over the Central and Eastern CONUS.
The GFS is slower and deeper with any shortwave energy moving
through the base of the trough and across the Southern Plains,
while the European and Canadian models are faster and weaker. With
regard to precipitation, have kept POPs fairly limited and low
until we get a better agreement between the deterministic and
ensembles of each of these models. Even the GFES ensemble only has
a few members showing precipitation in the colder air, which does
not suggest a high probability of wintry precipitation across our
area at this time. Confidence on the cold airmass is high, while
very low on precipitation chances and timing of shortwave energy
across the area.

05/

&&

.AVIATION... /Issued 1141 PM CST Mon Jan 29 2018/
/6Z TAFS/

VFR conditions expected through the period with mainly light and
variable winds tonight. With the center of the surface high
shifting to the east tomorrow, winds will become southerly and
increase to around 15 kt. No significant aviation concerns are
expected through the period.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    61  43  72  50  65 /   0   0   0   0   5
Waco                62  40  70  50  68 /   0   0   0   0   5
Paris               55  38  68  47  62 /   0   0   0  10  10
Denton              60  43  73  46  62 /   0   0   0   0   0
McKinney            58  41  70  48  64 /   0   0   0   0   5
Dallas              60  43  72  50  65 /   0   0   0   0   5
Terrell             57  40  70  50  66 /   0   0   0   0  10
Corsicana           58  41  70  51  68 /   0   0   0   0  10
Temple              61  40  70  50  68 /   0   0   0   0   5
Mineral Wells       64  42  77  44  63 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM this morning to 6 PM CST this
evening for TXZ100-101-115-116-129-130-141.

Fire Weather Watch from Wednesday morning through Wednesday
evening for TXZ091-092-100>103-115>117-129.

&&

30/58
Hazardous weather outlook, Jan 30, 3:27 AM CST, 40 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
327 AM CST Tue Jan 30 2018

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-310930-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
327 AM CST Tue Jan 30 2018

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Critical fire weather conditions are expected from late morning
through early evening along and west of a Jacksboro, to Mineral
Wells, to Comanche line where a Red Flag Warning has been posted due
to breezy and very dry conditions. Elevated fire weather conditions
are expected elsewhere.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Critical fire weather conditions are expected again by Wednesday
afternoon generally along and northwest of a line from Denton to
Cisco. These areas will see the most conducive conditions for fire
starts and rapidly spreading wildfires. Elevated fire weather
conditions are expected elsewhere with gusty south winds, though
relative humidity values will be above critical levels.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected. However, please report any fires
to your local fire department or emergency management. In addition,
reports of fires to the National Weather Service area appreciated for
weather support.

Nearby

Red Flag Warnings in Texas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.